Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 59, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 18, 2013, 12:58 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2013, 12:58 AM EST (05:58 UTC)
- Expired
- Dec 18, 2013, 5:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
255 WHUS72 KKEY 180558 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1258 AM EST WED DEC 18 2013 GMZ033-034-042>044-052>055-072>075-181000- /O.NEW.KKEY.SC.Y.0059.131218T0558Z-131218T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1258 AM EST WED DEC 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL...THE STRAITS OF FLORIDA...AND THE DEEP WATERS OF THE GULF OF MEXICO. * WINDS AND WAVES...SUSTAINED NORTHEAST SURFACE WINDS WILL INCREASE TO NEAR 20 KNOTS OVERNIGHT TONIGHT. SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
100 WHUS72 KKEY 180936 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 436 AM EST WED DEC 18 2013 GMZ033-034-042>044-052>055-072>075-181045- /O.EXP.KKEY.SC.Y.0059.000000T0000Z-131218T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 436 AM EST WED DEC 18 2013 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... WIND SPEEDS HAVE DECREASED BELOW SMALL CRAFT CRITERIA CONDITIONS. SEAS OVER THE DEEP WATERS OF THE STRAITS OF FLORIDA ARE NOT EXPECTED TO BE ABOVE 7 FEET TODAY. SMALL CRAFT ARE STILL ENCOURAGED TO EXERCISE CAUTION WHEN VENTURING INTO THE WATERS TODAY. $$ MSB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 9:00 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 17, 9:00 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 900 PM EST TUE DEC 17 2013 .DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 800 PM DEPICT THE MAIN AXIS OF A DEEP POLAR TROUGH IS SITUATED ACROSS THE CENTRAL AND EASTERN CONUS...WITH A NEAR 75 KNOT JET MOVING ACROSS OLD MEXICO...THE GULF OF MEXICO...AND ACROSS THE FLORIDA STRAITS. AT THE SURFACE AND IN THE LOWER LEVELS...AS OF 800 PM...A NEAR 1030 MB HIGH IS SITUATED OVER OKLAHOMA....WITH A NEAR 1025 MB RIDGE LOCKED IN ACROSS CENTRAL FLORIDA. A SURFACE FRONTAL BOUNDARY WAS ANALYZED FROM THE CENTRAL BAHAMAS TO BISECT CENTRAL CUBA. THE 00Z EVENING SOUNDING ILLUSTRATED A MOSTLY GENTLE NORTH THROUGH EAST FLOW THROUGH THE FIRST 3000 FEET...WITH A 3 DEGREE C INVERSION IN THE 860 TO 810 MB LAYER...AND LIGHT SOUTHERLY WINDS BETWEEN 5000-10000 FEET AGL WHICH IS SYMPTOMATIC OF SOME SLIGHT OVERRUNNING & MIDDLE LEVEL MOISTURE...THOUGH THE OVERALL SOUNDING WAS MORE TYPICALLY DRY...WITH TOTAL COLUMNAR PWAT AT 1.18 INCHES. .CURRENTLY...LATEST AVAILABLE IR IMAGERY AND RADAR IMAGERY AS OF 800 PM DETECT MOSTLY CLOUDY SKIES ACROSS THE ISLANDS AND SURROUNDING WATERS WITH ISOLATED LIGHT SHOWERS ACROSS THE OUTER STRAITS SOUTH OF THE MIDDLE AND LOWER KEYS. TEMPERATURES OVER THE ISLANDS WERE IN THE LOWER TO MID 70S WITH DEWPOINTS IN THE UPPER 60S. FEW C-MAN STATIONS ALONG THE FLORIDA REEF ARE REGISTERING NORTHEAST WINDS NEAR 15 KNOTS AND GUSTY...EXCEPT ONLY NORTHEAST AT LESS THAN 10 MPH ATTM ACROSS THE ISLANDS. .SHORT TERM...OVERNIGHT THE NEAR 1030 MB HIGH OVER THE SOUTHERN PLAINS WILL SLIDE EASTWARD...REACHING THE MIDDLE TENNESSEE VALLEY BY 12Z. AS SUCH...DO EXPECT LOCAL GENTLE TO MODERATE WINDS TO INCREASE TO FRESH BREEZES BY MIDNIGHT...WITH BREEZY CONDITIONS EXPECTED ACROSS ALL WATERS AFTER MIDNIGHT. DO ANTICIPATE SOME SHOWERS TO DEVELOP JUST IN ADVANCE OF THE WIND SURGE...BUT GIVEN THE OVERALL LACK IN LARGE SCALE LIFT...WILL ADVERTISE JUST ISOLATED COVERAGE AT BEST. NORTH TO NORTHEAST WINDS WILL ALLOW FOR LOWS TO FALL DOWN INTO THE UPPER 60S...NEAR NORMAL. && .MARINE... A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO TONIGHT FOR SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS. SMALL CRAFT WILL NEED TO EXERCISE CAUTION IN FLORIDA BAY FOR SUSTAINED WINDS BETWEEN 15 AND 20 KNOTS. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND MARATHON TERMINALS OVERNIGHT. WINDS WILL INCREASE TO NORTHEAST AT 10-12 KNOTS WITH GUSTS OF 15 TO 20 KNOTS BY MORNING. VFR CEILINGS AROUND FL050 ARE ALSO POSSIBLE. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 2006...1.07 INCHES OF RAIN FELL AT KEY WEST INTERNATIONAL AIRPORT. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON DECEMBER 17TH. RAINFALL RECORDS AT KEY WEST DATE BACK TO 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ032>035-042>044-052>055-072>075. && PUBLIC/MARINE/FIRE/DIGITAL...........FUTTERMAN AVIATION/NOWCASTS....................DEVANAS DATA ACQUISITION.....................PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 17, 4:00 PM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EST TUE DEC 17 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-181100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 400 PM EST TUE DEC 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS INCREASING TO NEAR 20 KNOTS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS WEDNESDAY AND WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS THURSDAY THROUGH FRIDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO SATURDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS SATURDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:34 PM EST | Small Craft Advisory | KEY | 4 days |
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.